Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
escocesa1

Second course of accutane, advice please!!

Recommended Posts

Hi everyone,

I'm looking for some advice and I hope someone can help me. Having suffered with acne for the best part of thirteen years I decided last year to finally take the plunge and go on accutane. It was brilliant, I had very few side effects and (despite having to take steroids to get rid of the never ending IB) by the end my skin was perfectly clear except for the red marks and scarring but I was perfectly happy to live with that, knowing they would eventually fade.

My four month course ended last november and since then i've had a few little break outs but nothing major, they would usually clear up after about a day or so. My confidence grew so much, I started university, got a new job, I actually felt like a new person (sorry if you think i'm being over dramatic but it's the truth)

Over the past month however i've begun breaking out more and more, and it's not just little pimples anymore, the big cycsts are slowly beginning to creep back. It's so depressing, I knew this would happen but just didn't think it would be so soon. All the confidence i've had over the past eleven or so months has completley vanished and I just want to hide.

So anyway, the point of the whole long story is to ask about a second course of accutane. Are the side effects worse the second time around? Is there more chance of a longer remission?

Any advice would be greatly appreciated.

XXXXX

Link to post
Share on other sites

You are almost in the exact situation as me, i've just recently started university and everything as well and its my second course thats being dodgy and looking like it hasnt worked :| the past couple of weeks i've started breaking out after being clear for about 8 months and i did also feel like a new person and now i feel crap again cus its coming back, i dont get the huge cysts just lots of really red pimples :/

Link to post
Share on other sites

I would never recommend a new course of accutane, it's really dangerous and it could affect your health dramatically...

Roche company claims that the long term side effects are unknown, but I'm pretty sure they are lying and that the case with one course only ! Let's face it this drug has been in the market for 30 years only and this period of time is not enough to assess its potential long term side effects.

Also, accutane damages your skin and makes it thinner and more prone to scarring and appearance of fine lines and wrinkles (premature aging), and no one would like that.

The way I see it, I'm taking roaccutane now second month, but I will never go back to this drug again even if it wasn't resolved, because my health is worth more than some superficial ugly cysts which do not represent the person. Believe me no body cares about the way you look, they care about you as a person, they just got used to see you with acne.

Hange in there my friend, I'm sure it is gonna clear out eventually!

Link to post
Share on other sites

Thank you so much for your replies. To be honest a second course of accutane is the last thing I want to do, I might try out other options like topicals or BCP before I rush into anything. It just sucks to be teased with the promise of clear skin only to have the acne return with a vengance!!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×